MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO CLEVERHOOK-LEFT *EA; SKIN/TISSUE HOOK

DEPUY MITEK LLC US ARTHRO CLEVERHOOK-LEFT *EA; SKIN/TISSUE HOOK
Model Number 214641
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep that during an unknown procedure on (b)(6) 2021, it was observed that the arthro cleverhook-left device was broken.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported that during an unknown procedure the clever hook left broke.The complaint device was received for evaluation.Upon visual inspection, it could be observed that the device is in normal use conditions, no bendings or structural damages could be found.When testing, it was confirmed that the jaw cannot be opened or closed while the handles are depressed.A manufacturing record evaluation was performed for the finished device 11p01 number, and no non-conformances were identified.As part of depuy synthese mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection result, this complaint can be confirmed.The possible root cause can be attributed to hard and continuous use, since this is a reusable device, the constant manipulation between surgeries and sterilization process can lead to damaged internal components.As per ifu: end of useful instrument life is generally determined by wear or damage from handling or surgical use.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthese mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.H10 correction narrative: d4: the lot number has been updated to reflect the correct information.Udi: (b)(4).

Common Device Name
SKIN/TISSUE HOOK
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key12869699
Report Number1221934-2021-03446
Device Sequence Number3572129
Product Code NBH
UDI-Device Identifier10886705004225
UDI-Public10886705004225
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214641
Device Catalogue Number214641
Device Lot Number11P01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2021
Supplement Date Received by Manufacturer12/16/2021
01/10/2022
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date12/17/2021
01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown